Alert archive / Texas / Areal Flood Warnings in 2021
Areal Flood Warning 9, NWS Fort Worth, TX
NWS Fort Worth, TX issued this areal flood warning at Jun 6, 2021, 2:58 AM CDT for Collin County, Dallas County, Texas. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2021, 2:58 AM CDT (07:58 UTC)
- Expired
- Jun 6, 2021, 9:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Collin County, TX, Dallas County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 74 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 8.0 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 941 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 1368 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this areal flood warning went out at Jun 6, 1:09 AM CDT, 1 hour 49 minutes earlier.
Area forecast discussion, Jun 6, 1:09 AM CDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 109 AM CDT Sun Jun 6 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Tonight/ The slow moving upper level low generally located over Central Texas continues to move north and has shifted the highest rain/storm chances across North Texas. The combination of weak shear, high moisture content, and lingering instability has resulted in slow moving thunderstorms and flash flooding issues over parts of Collin and Dallas counties over the last 1-2 hours. Rain gauges across this area have reported anywhere from 3-5 inches of rainfall and additional amounts of 1-2 inches will be possible, as the cluster of shower and thunderstorms gradually moves to the north and east. Although the activity is expected to gradually weaken as it moves, flash flooding issues will likely persist through the next few hours across north Dallas County and the southern half of Collin County. The remainder of the region should remain relatively rain-free through Sunday morning, with our far eastern and northeastern counties being the exception as the upper low moves to the north. Similar to the past few days, Sunday's rain/storm chances will be highest during the afternoon hours with scattered coverage expected through the evening. Lightning and heavy rainfall will continue to be the main threat with this activity. High temperatures will be a bit closer to seasonal normals, generally in the 80s region wide. As the upper low moves away from North and Central Texas, we'll have to keep an eye on an approaching disturbance from the northwest tonight. Thunderstorms will likely develop over over new Mexico late this afternoon and may congeal into a thunderstorm complex as it approaches our north and western counties. The latest high res guidance indicates the complex may reach our region after midnight and move across the region through the overnight hours. Garcia && .LONG TERM... /Issued 339 PM CDT Sat Jun 5 2021/ /Sunday Night Onward/ The potential for a complex of thunderstorms to impact the area Sunday night into Monday morning has increased. A departing upper level low, coupled with an approaching shortwave will induce strong warm-air advection into a region with modest amounts of instability. Isentropic ascent analysis suggest a rapid increase in pressure advection across northwestern portions of North Texas shortly after midnight. Instability values in excess of 2000 J/kg are likely to be in place, likely leading to a quick development of convection. As the convection develops a cold pool, a strengthening low-level jet may enhance ascent, leading a line of storms gradually moving south/southeast through the early Monday morning hours. The main concern with the overnight convection will be the potential for strong to damaging winds as well as heavy precipitation. Precipitable water values over 1.5" are likely to be in place, and if the line of storms remains fairly slow moving or there is training taking place, a quick 2-3 inches of rain will be possible. Those higher end amounts are likely to be isolated and confidence remains too low at this time to pinpoint exact location. Given the expected origination of the complex of storms and direction of the low-level jet, the most likely location would be somewhere west of Interstate 35. Monday's forecast will be heavily dependent on what occurs Sunday night. If an MCV develops and moves overhead, it's possible we continue to see scattered convection through the afternoon hours. If this is the case, increased cloud cover should help keep daytime temperatures mainly in the lower to mid 80s. As we go into Tuesday, synoptic scale subsidence will likely be on the rise as an upper ridge strengthens across West Texas. This will likely keep areas west of I-35 dry through the rest of the week. Subtle disturbances will be on the periphery of the area of higher pressure, potentially firing off scattered showers and storms in the afternoon Tuesday and Wednesday east of I-35. With dry and sunny conditions mid-week, a few locations west of US-281 may reach the lower to mid 90s with heat index values near the triple digits. Heat index values elsewhere are likely to remain between 90-95 degrees. As we approach next weekend, the upper ridge to our west will begin to break down. Whether we transition to northwesterly flow aloft remains a bit uncertain given a few of the ensemble members want to bring a tropical wave onshore next Sunday. Regardless of which scenario plays out, slight rain chances will likely return to the forecast the latter half of next weekend. Hernandez && .AVIATION... /NEW/ /06Z TAFs/ Nearly stationary convection just to the north and east of the Metroplex terminals continues to gradually weaken and move to the north and east this morning. Although isolated showers cannot be ruled out through Sunday morning, most of the region should remain precipitation-free. However, as the upper low continues to move over North Texas, there should be additional scattered showers and thunderstorms late this morning and afternoon. Confidence is greater east of the terminals, so we'll keep any VCSH/VCTS mention out at this time and monitor trends over the next few hours. MVFR ceilings should return shortly after daybreak, but widespread low ceilings are not expected. VFR should return by late this morning and prevail through tonight. A complex may approach from the north/northwest after midnight tonight, which may result in a mention of thunder in the TAF in subsequent issuances. Garcia && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 68 84 70 84 72 / 90 40 70 50 30 Waco 68 85 70 85 73 / 30 30 40 40 20 Paris 67 80 68 79 70 / 100 70 60 80 40 Denton 66 82 67 82 70 / 90 40 80 50 30 McKinney 67 83 69 82 71 / 100 50 70 60 30 Dallas 69 85 72 84 74 / 100 40 60 50 30 Terrell 67 83 69 82 72 / 100 50 50 60 30 Corsicana 68 84 71 84 74 / 50 40 40 60 30 Temple 67 85 71 86 72 / 20 30 40 30 20 Mineral Wells 66 84 67 83 70 / 20 20 70 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... None. &&
Hazardous weather outlook, Jun 5, 6:13 PM CDT, 8 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 613 PM CDT Sat Jun 5 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-061230- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 613 PM CDT Sat Jun 5 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...Tonight. Scattered thunderstorms will continue through the late evening hours across parts of Central and North Texas. Lightning and locally heavy rainfall will be the main threats. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Additional storms will be possible through the middle of next week. There will be a potential for a line of storms to move in Sunday night. Strong to damaging winds and flooding will be the main hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:19 PM CDT | Special Weather Statement | FWD | Henderson | 26 min |
| Jun 5, 7:53 PM CDT | River Flood Warning | FWD | Hunt | 4 days |
| Jun 5, 7:53 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 60 hr |
| Jun 5, 8:37 PM CDT | Areal Flood Advisory | FWD | Collin | 83 min |
| Jun 5, 9:25 PM CDT | Flash Flood Warning | FWD | Collin | 4 hr |
| Jun 5, 11:29 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Jun 5, 11:44 PM CDT | River Flood Warning | FWD | Dallas | 9 hr |
| Jun 6, 12:19 AM CDT | River Flood Warning | FWD | Collin | 28 hr |
| Jun 6, 12:20 AM CDT | River Flood Warning | FWD | Collin | 31 hr |
| Jun 6, 12:33 AM CDT | River Flood Warning | FWD | Dallas | 15 hr |
| Jun 6, 2:19 PM CDT | Flash Flood Watch | FWD | Anderson, Collin, Cooke, Dallas, Delta, Denton and 23 more | 26 hr |
Nearby
Areal Flood Warnings in Texas, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.